GFPD Overdoses

GFPD Overdoses Click to Enlarge

Grand Forks police are warning people about a potentially dangerous substance after responding to four drug overdoses in the last week.

Police say the overdoses involved a form of a white powder users thought was heroin, but likely laced with fentanyl, a powerful synthetic opioid.

Fentanyl can be lethal, even if not ingested. Death can occur from skin contact or the inhalation of airborne fentanyl powder. As such, citizens, especially those who use illegal substances, are urged to be vigilant about the substances they are handling and ingesting into their bodies. It is most commonly seen as a white powdery substance but it can come in many different forms.

None of the overdoses was fatal, but required life saving measures and medical attention. Police believe there have been additional overdoses that have not been reported.

North Dakota has a law that protects people from prosecution if they seek medical assistance for someone who is overdosing on drugs.

Leave a comment